Alert archive / New Hampshire / River Flood Warnings in 2010

River Flood Warning 21, NWS Gray, ME

March 23, 2010Merrimack County, New Hampshire

NWS Gray, ME issued this river flood warning at Mar 23, 2010, 9:34 AM EDT for Merrimack County, New Hampshire. It took effect at Mar 24, 2010, 5:30 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2010, 9:34 AM EDT (13:34 UTC)
In effect from
Mar 24, 2010, 5:30 AM EDT
Expired
Mar 24, 2010, 8:00 PM EDT
In force
15 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 132 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Warner River at Davisville (DAVN3). The gauge peaked at 7.99 ft at Mar 24, 2010, 8:00 AM EDT.

actionminormoderate681003/2303/2403/2503/26
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Mar 23, 9:18 AM EDT, 16 minutes earlier.

Area forecast discussion, Mar 23, 9:18 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
918 AM EDT TUE MAR 23 2010

.SYNOPSIS...
LOW PRES WILL CROSS SOUTHERN NEW ENGLAND TODAY AND MOVE INTO THE
GULF OF MAINE THIS EVENING. THIS LOW WILL THEN MOVE INTO THE
CANADIAN MARITIMES THROUGH THE END OF THE WEEK. A COLD FRONT WILL
ROTATE AROUND THIS SYSTEM ON THURSDAY...AND BRING SOME COLD AIR INTO
THE REGION ON FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST OVER
THE WEEKEND...WITH A SLOW WARMING TREND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...RADAR TRENDS THIS MORNING SHOWING AREA OF HEAVY RAIN
PUSHING NORTHWARD THROUGH NEW ENGLAND WITH THE OVERALL RAIN SHIELD
MOVING TO THE EAST. RAINFALL RATES OF ONE QUARTER INCH PER HOUR OR
HIGHER HAVE BEEN OBSERVED. THIS WILL LIKELY CONTINUE THROUGH THE
MORNING AS THE RAIN PUSHES EASTWARD. HAVE INSERTED HEAVY RAIN INTO
THE FORECAST AND ADJUSTED EXPECTED QPF TOTALS TO REFLECT GREATER
THAN AN INCH IN THE FIRST 6 HOURS. AFTER NOON PRECIPITATION WILL
BE LIGHTER AS RAIN TRIES TO WRAP AROUND THE LOW DEVELOPING IN THE
GULF OF MAINE. HAVE NOT SEEN SIGNS OF THIS WRAP AROUND
PRECIPITATION DEVELOPING JUST YET...BUT IT IS EXPECTED TO BEGIN
WITHIN THE NEXT FEW HOURS. ALSO...SOME SLEET AND FREEZING RAIN HAS
BEEN OBSERVED IN FAR NORTHERN FRANKLIN AND SOMERSET COUNTIES WITH
TEMPERATURES NEAR FREEZING. HAVE MENTIONED THIS IN THE FORECAST
BUT DO NOT EXPECT SIGNIFICANT PROBLEMS WITH FREEZING OR FROZEN
PRECIPITATION AS WARM AIR ADVECTION CONTINUES ACROSS THE WHOLE AREA.

PREVIOUS DISCUSSION FOLLOWS...

GOES INFRARED COLD CLOUD TOPS INDICATING MODERATE RAINFALL WITH
EMBEDDED CONVECTION FROM THE HUDSON VALLEY INTO VERMONT AND NOW
SPREADING INTO NEW HAMPSHIRE FROM SOUTHERN NEW ENGLAND. AFTER MUCH
COORDINATION WE HAVE SETTLED ON 2.0 TO 3.0 INCHES OF RAINFALL FROM
THIS EVENT IN NEW HAMPSHIRE...AND 2.0 TO 3.5 IN SOUTHERN AND MID-
COAST MAINE. THE HEAVIEST AMOUNTS WILL GENERALLY BE FROM DAYBREAK
THROUGH LATE AFTERNOON AND CENTERED ALONG AND EAST OF A LINE FROM
CONCORD NH TO AUGUSTA ME. ONLY THE HIGHEST ELEVATIONS WILL HAVE
THE OPPORTUNITY TO SEE ANY SNOW WITH THIS SYSTEM...AND THIS WILL
BE MAINLY ALONG THE MAINE-QUEBEC BORDER. OF NOTE IN THE
MODELS...NAM COMPLETELY MISSED THE HEAVY RAINFALL IN WESTERN NEW
ENGLAND AND ITS SURFACE TEMPERATURES APPEARED TOO COOL...GFS WAS
FOLLOWED FOR THE NEAR/SHORT TERM.

&&

.SHORT TERM /WEDNESDAY/...
RAIN BEGINS TO TAPER OFF IN INTENSITY...BECOMING MORE SHOWERY AS
THE SURFACE LOW WOBBLES INTO THE GULF OF MAINE OVERNIGHT.
WRAPAROUND PRECIPITATION WILL LINGER ACROSS MUCH OF THE AREA AFTER
MIDNIGHT BEFORE BEGINNING TO WANE WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LARGE OCEAN STORM MOVES INTO THE MARITIMES WED ALLOWING A
COLDER NWLY FLOW TO DEVELOP IN ITS WAKE OVER THE FA. SNOW SHOWERS
ARE EXPECTED IN THE MTNS WED DUE TO CONTINUED CYLCLONIC FLOW OVER
THE AREA WITH SOME RESIDUAL MOISTURE AS PER THE MODELS. ANOTHER
STRONGER COLD FRONT MOVES ACROSS THE AREA THU NIGHT WITH A COLDER
REINFORCING SHOT OF COLD AIR. HIGH PRESSURE WILL BUILD ACROSS THE
AREA OVER THE FRI AND OVER THE WEEKEND SO DRY CONDITIONS ARE
EXPECTED. TEMPERATURES WILL BE COLD LATE IN THE WEEK BUT A SLOW
MODERATION IN TEMPS IS EXPECTED OVER THE LATTER PART OF THE WEEKEND.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MAINLY IFR TODAY AND TONIGHT WITH
RAINSTORM...EVENTUALLY IMPROVING TO MVFR MOST LOCATIONS WEDNESDAY
MORNING.

LONG TERM...MOSTLY VFR CONDS.

&&

.MARINE...
SHORT TERM...WINDS PICKING UP IN NORTHEASTERLY GRADIENT FLOW AS SURFACE LOW TO
THE SOUTHWEST OF NEW ENGLAND CONTINUES TO DEEPEN. SPEEDS WILL PEAK
AT GALES THIS AFTERNOON BEFORE SLACKENING TONIGHT AS THE LOW MOVES
OFFSHORE.

LONG TERM...MAY NEED GALES LATE WED NIGHT FOR THE GUSTY NWLY CAA
WINDS OVER THE WATERS BEHIND A COLD FRONTAL PASSAGE....AND POSSIBLY A
SCA LATE THU NIGHT AND FRI BEHIND THE NEXT ARCTIC COLD FRONTAL PASSAGE.

&&

.HYDROLOGY...
WITH 2 TO 3.5 INCHES OF RAIN EXPECTED ACROSS THE AREA...ABOUT 11
RIVER FORECAST POINTS ARE EXPECTED TO GO INTO FLOOD TODAY AND
TONIGHT. FOR THESE AREAS WE ALSO EXPECT SMALL STREAMS TO REACH OR
EXCEED BANKFULL...SO FLOOD WATCH HAS BEEN EXTENDED TO ALL BUT THE
NORTHERNMOST ZONES OF THE AREA. DESPITE NOT HAVING RECEIVED MUCH
RAINFALL IN THE STORM A WEEK AGO...3 INCH RAINFALL STILL IS
FORECAST TO BRING SOME MAINSTEM RIVERS TO MINOR FLOOD STAGE SO
RAISED FLOOD WATCH FOR THESE AREAS AS WELL. MORNING ACCUMULATIONS
AND RESPONSES BY AREA RIVERS AND STREAMS WILL DETERMINE WHICH
AREAS GET FLOOD WARNINGS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MEZ012>014-018>028.
NH...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NHZ003>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ153.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ150>152-154.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
452 AM EDT TUE MAR 23 2010

MEZ007>009-NHZ001-002-240900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
452 AM EDT TUE MAR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-024>028-NHZ003>010-013-240900-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
452 AM EDT TUE MAR 23 2010

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-NHZ014-240900-
COASTAL YORK-COASTAL ROCKINGHAM-
452 AM EDT TUE MAR 23 2010

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>152-154-240900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
452 AM EDT TUE MAR 23 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ153-240900-
CASCO BAY-
452 AM EDT TUE MAR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:52 AM EDTAreal Flood WarningGYXYork12 hr
Mar 23, 10:44 AM EDTAreal Flood WarningGYXAndroscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc12 hr
Mar 23, 11:08 AM EDTRiver Flood WarningGYXCumberland16 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXAndroscoggin9 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXOxford9 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXSomerset40 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXKennebec38 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXKennebec40 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXFranklin, Somerset9 hr
Mar 23, 9:34 AM EDTRiver Flood WarningGYXMerrimack13 hr
Mar 23, 9:34 AM EDTRiver Flood WarningGYXMerrimack44 hr
Mar 23, 9:34 AM EDTRiver Flood WarningGYXRockingham, Strafford13 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXCarroll9 hr
Mar 23, 1:37 PM EDTRiver Flood WarningGYXCoos9 hr

Nearby

River Flood Warnings in New Hampshire, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.